Searching for an Efficient System of Equations Defining the AES Sbox for the QUBO Problem

Authors

DOI:

https://doi.org/10.26636/jtit.2023.4.1340

Keywords:

AES Sbox, cryptanalysis, minimal equation system for Sbox, quantum annealing, QUBO

Abstract

The time complexity of solving the QUBO problem depends mainly on the number of logical variables in the problem. This paper focuses mainly on finding a system of equations that uniquely defines the Sbox of the AES cipher and simultaneously allows us to obtain the smallest known optimization problem in the QUBO form for the algebraic attack on the AES cipher. A novel method of searching for an efficient system of equations using linear-feedback shift registers has been presented in order to perform that task efficiently. Transformation of the AES cipher to the QUBO problem, using the identified efficient system, is presented in this paper as well. This method allows us to reduce the target QUBO problem for AES-128 by almost 500 logical variables, compared to our previous results, and allows us to perform the algebraic attack using quantum annealing four times faster.

Downloads

Download data is not yet available.

References

P. Shor, "Algorithms for Quantum Computation: Discrete Logarithms and Factoring", IEEE Proceedings 35th Annual Symposium on Foundations of Computer Science, Santa Fe, USA, 1994.

C.H. Bennett, E. Bernstein, G. Brassard, and U. Vazirani, "Strengths and Weaknesses of Quantum Computing", SIAM Journal on Computing, vol. 26, no. 5, pp. 1510-1523, 1997. DOI: https://doi.org/10.1137/S0097539796300933

L.K. Grover, "A Fast Quantum Mechanical Algorithm for Database Search", Proceedings of the Twenty-eighth Annual ACM Symposium on Theory of Computing, pp. 212-219, 1996. DOI: https://doi.org/10.1145/237814.237866

E. Burek, M. Wronski, K. Mank, and M. Misztal, "Algebraic Attacks on Block Ciphers Using Quantum Annealing", IEEE Transactions on Emerging Topics in Computing, vol. 10, no. 2, pp. 678-689, 2022. DOI: https://doi.org/10.1109/TETC.2022.3143152

I.G. Rosenberg, "Reduction of Bivalent Maximization to the Quadratic Case", Cahiers du Centre d’Etudes de Recherche Operationnelle, vol. 17, pp. 71-74, 1975.

N.T. Courtois and J. Pieprzyk, "Cryptanalysis of Block Ciphers with Overdefined Systems of Equations", Lecture Notes in Computer Science, vol. 2501, 2002. DOI: https://doi.org/10.1007/3-540-36178-2_17

A.I. Pakhomchik, V.V. Voloshinov, V.M. Vinokur, and G.B. Lesovik, "Converting of Boolean Expression to Linear Equations, Inequalities and QUBO Penalties for Cryptanalysis", Algorithms, vol. 15, no. 2, art. no. 33, 2022. DOI: https://doi.org/10.3390/a15020033

Downloads

Published

2023-10-31

How to Cite

Burek, E., Mańk, K., & Wroński, M. (2023). Searching for an Efficient System of Equations Defining the AES Sbox for the QUBO Problem. Journal of Telecommunications and Information Technology, 4(4), 30–37. https://doi.org/10.26636/jtit.2023.4.1340

Issue

Section

ARTICLES FROM THIS ISSUE

Similar Articles

1 2 3 4 5 6 7 8 9 10 > >> 

You may also start an advanced similarity search for this article.